MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number VIH200
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Use of Device Problem (1670)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that her son received second degree burns the left side of his body from hot water that spilled from the personal steam inhaler when the child picked up the product during use by the father.Medical intervention was sought for his injuries, and follow up care was also sought.The instructions for proper use have clear warnings which state "keep out of reach of children.", "caution: never move the appliance while in use.It can spill hot water if tilted, shaken or tipped over causing injury or burns", as well as "do not move, lift, shake, tilt or disassemble while in operation or if it still contains hot water".Kaz usa, inc.Has requested that the product be returned to our company for testing.

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
sonja wilkinson
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907236
MDR Report Key12832559
Report Number1314800-2021-00026
Device Sequence Number16514387
Product Code KFZ
UDI-Device Identifier00328785502008
UDI-Public00328785502008
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age23 MO
Patient SexMale